Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

August 2, 2012Robeson County, North Carolina

NWS Wilmington, NC issued this special weather statement at Aug 2, 2012, 7:55 PM EDT for Robeson County, North Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 7:55 PM EDT (23:55 UTC)
Expired
Aug 2, 2012, 9:00 PM EDT
In force
65 min
Issued by
NWS Wilmington, NC

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 101 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 8:55 PM EDTTSTM WND DMG1 N Tabor City, NCSEVERAL TREES SNAPPED OFF ALONG OLD STAKE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WWUS82 KILM 022355
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
755 PM EDT THU AUG 2 2012

NCZ087-099-SCZ017-024-033-053-030100-
COLUMBUS-DILLON-INLAND HORRY-MARION-MARLBORO-ROBESON-
755 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...MARION...DILLON...
MARLBORO...COLUMBUS AND ROBESON COUNTIES THROUGH 900 PM EDT...

AT 755 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MCCOLL TO HAMER TO KEMPER TO 5 MILES NORTHEAST OF
GALIVANTS FERRY...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
LAURINBURG TO DILLON TO 8 MILES NORTHEAST OF MULLINS TO 9 MILES
SOUTHEAST OF MULLINS...MOVING EAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...MULLINS...RED
SPRINGS...ADRIAN...ALLSBROOK...ALMA...BARNESVILLE...BAYBORO...
BOARDMAN...BUIE AND CHADBOURN.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3484 7920 3436 7876 3392 7872 3395 7924
      3431 7928 3448 7943 3473 7969 3476 7962
      3464 7946 3477 7934 3482 7936 3484 7935
TIME...MOT...LOC 2355Z 272DEG 5KT 3466 7951 3448 7932
          3430 7917 3410 7917

$$

ZOUZIAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:31 PM EDT, 24 minutes earlier.

Area forecast discussion, Aug 2, 7:31 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
731 PM EDT THU AUG 2 2012

.SYNOPSIS...
BUILDING HIGH PRESSURE ALOFT WILL BRING NEAR TO SLIGHTLY ABOVE
NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND ACCOMPANIED BY
ISOLATED THUNDERSTORMS IN THE AFTERNOON TO EARLY EVENINGS. A WEAK
COLD FRONT WILL APPROACH THE AREA MONDAY...BUT COULD LINGER AS IT
WEAKENS SLOWLY THROUGH MID-WEEK...BRINGING INCREASING
THUNDERSTORM CHANCES TO THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...THE ILM FORECAST AREA APPEARS TO BE
SITUATED BETWEEN 2 UPPER FEATURES PRESENTLY TRIGGERING CONVECTION
NORTH AND SOUTH OF OUR ZONES. SEVERAL OUTFLOW BOUNDARIES WERE
ENCROACHING OUR NORTHERN TIER...WHILE CONCURRENTLY THE SEA BREEZE
FRONT WAS MAKING GOOD INLAND PROGRESS THIS AFTERNOON. THESE
FEATURES COMBINED WITH LARGE SURFACE-BASED CAPES AND -9 TO -10
DEGREE CELSIUS AIR AT 500 MB...BUT SOMEWHAT DRY ALOFT WARRANTS
ISOLATED CONVECTION THROUGH AFTERNOON INTO THE EARLY EVENING. WITH
NO SIGNIFICANT UPSTREAM FEATURES OBSERVED IN WATER VAPOR
ANALYSIS...THINK CONVECTION WILL BE STRONGLY TIED TO DIURNAL
HEATING...AND ANTICIPATE DIMINISHING STORMS INTO MIDDLE EVENING.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...PRETTY TYPICAL EARLY AUGUST WEATHER
EXPECTED ACROSS THE EASTERN CAROLINAS FOR THE SHORT TERM. RESIDUAL
TROUGH AT 500MB WILL BE SQUEEZED OUT BY MID LEVEL RIDGES ADVANCING
BOTH FROM THE WEST AND THE EAST. GUIDANCE INDICATES THAT SOME
PORTION OF THIS TROUGH WILL LAST WELL INTO FRIDAY WITH SLIGHTLY
LOWER 1000-500MB THICKNESSES AND COOLER 500MB TEMPS...EVEN AS THE
VORT ITSELF WEAKENS SIGNIFICANTLY. WITH PWATS AROUND 1.75
INCHES...SOMEWHAT ENHANCED ML LAPSE RATES...AND SURFACE TEMPS
RISING INTO THE LOW 90S...BELIEVE THERE WILL BE AT LEAST ISOLATED
CONVECTION FOCUSED PRIMARILY ON THE SEA BREEZE FRIDAY. LIKE THE
INHERITED SCHC POP FRIDAY AND WILL MAKE ONLY MINIMAL UPDATES TO
THAT. AS RIDGE ELONGATES AND BUILDS OVERHEAD SATURDAY...OVERALL
CONVECTIVE COVERAGE WILL BE LESS. IT IS INTERESTING TO NOTE THAT
EVEN AS 500MB TEMPS RISE...850MB TEMPS FALL SLIGHTLY SO SURFACE
TEMPS WILL BE A LITTLE COOLER SATURDAY...RIGHT AROUND 90. SOME
DRIER MID LEVEL AIR AND MUCH WEAKER ML LAPSE RATES SUGGESTS
CONVECTION WILL BE HARD TO COME BY SATURDAY...BUT WILL CONTINUE
SCHC POP ALONG THE SEA BREEZE DURING THE AFTN.

MINS EACH NIGHT WILL BE RIGHT AROUND CLIMO...71-74 MOST PLACES.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...MAIN FEATURES AT THE MID LEVELS WILL BE A
SIGNIFICANT SHORTWAVE MOVING ACROSS THE GREAT LAKES EARLY WITH MID
LEVEL RIDGING TAKING PRECEDENCE LATER IN THE PERIOD. AT THE
SURFACE...THE AFOREMENTIONED SHORTWAVE WILL PUSH A FRONT DOWN
NORTH OF THE AREA EARLY NEXT WEEK MAKING ITS CLOSEST APPROACH LATE
TUESDAY INTO WEDNESDAY. AFTER A BRIEF LULL OR STALL...A SECONDARY
FRONT BUOYED BY HEIGHT FALLS ACROSS THE EASTERN U.S. THURSDAY WILL
MOVE THE BOUNDARIES CLOSER. POPS INCREASE FROM SUNDAYS MINIMAL
CHANCE VALUES TO LOW CHANCE MONDAY AND TUESDAY. WEDNESDAYS
FORECAST REPRESENTS A SLIGHT DECREASE IN VALUES FOLLOWED THURSDAY
BY AN INCREASE. NO SIGNIFICANT CHANGES TO TEMPERATURE FORECAST.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...TS/SHRA NEAR ILM WILL DISSIPATE BY 01Z WITH ONLY TEMPO
-SHRA EXPECTED. VCTS EXPECTED UNTIL 02Z AT FLO. CHANCE OF VCTS/TEMPO
MVFR CRE/MYR 00Z-02Z. NO CONVECTION EXPECTED AT LBT. LOW PROBABILITIES
OF SHOWERS OVERNIGHT. VFR CONDITIONS LIKELY TO GIVE WAY TO MVFR VSBYS
BY 08Z AND IFR BY 09Z. CONFIDENCE ON IFR TIMING AND DURATION LOW.
VCSH POSSIBLE 16-19Z AT THE COASTAL TERMINALS. SE-S WINDS EXPECTED FRI.

EXTENDED OUTLOOK...CHANCE OF MORNING MVFR VSBYS IN BR WITH A CHANCE
OF SHOWERS AND THUNDERSTORMS EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...OUTSIDE OF TSTMS WINDS AND SEAS SHOULD
NOT POSE MUCH HAZARD FOR MARINERS THROUGH DAYBREAK FRIDAY...WITH
SSW WINDS 10-15 KT AND SEAS OF 2-4 FEET...HIGHEST OUTER PORTION.
TSTMS MAY FIRE OVERNIGHT OFFSHORE DUE TO A DISTURBANCE ALOFT OVER
EASTERN NORTH CAROLINA DROPPING TO THE SE. MARINERS ARE ENCOURAGED
TO CONSULT RADAR TRENDS BEFORE HEADING OUT LATE TONIGHT OR EARLY
FRIDAY MORNING TO AVOID AN AVOIDABLE ENCOUNTER WITH LOCALLY ROUGH
SEAS AND WINDS.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...PRETTY UNIFORM CONDITIONS ACROSS THE WATERS
THROUGH THE SHORT TERM AS BERMUDA RIDGE BEGINS TO RIDGE BACK TO THE
WEST FROM THE ATLANTIC OCEAN. S/SW WINDS OF AROUND 10 KTS WILL
PERSIST FRIDAY AND SATURDAY...WITH MINOR FLUCTUATIONS UP TO 15 KTS
POSSIBLE AT TIMES. THESE WINDS WILL PRODUCE A 2-3FT/5SEC SW WIND
WAVE...WHICH WILL COMBINE WITH A 2FT/8SEC SE SWELL TO CREATE 2-3 FT
SEAS ACROSS ALL COASTAL ZONES.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...ROUTINE SUMMERTIME CONDITIONS EXPECTED FOR THE
COASTAL WATERS THROUGH THE PERIOD. WIND SPEEDS DO INCREMENTALLY
INCREASE THROUGH THE PERIOD AS A FRONT EDGES EVER SO CLOSER FROM
THE NORTH. EXPECT 10-15 KNOTS THROUGHOUT THE PERIOD WITH ACTUAL
WINDS CLOSER TO THE LOWER END OF THE RANGE EARLY AND HIGHER LATE.
THE LATEST WAVEWATCH IS ADVERTISING SEAS IN A NARROW RANGE OF 2-3
FEET WHICH SEEMS REASONABLE CONSIDERING THE SYNOPTIC PATTERN.

&&

.TIDES/COASTAL FLOODING...
AS OF 300 PM THURSDAY...ANOTHER COASTAL FLOOD ADVISORY WILL BE
REQUIRED FOR THE CAPE FEAR RIVER NEAR DOWNTOWN WILMINGTON FOR
MINOR BUT NON- HAZARDOUS WATER ENCROACHMENT OF LOCAL ROADWAYS.
HIGH TIDE IS NEAR 11 PM DOWNTOWN AND WE WILL RUN THE COASTAL FLOOD
ADVISORY FROM 10PM-1AM TONIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...COASTAL FLOOD ADVISORY UNTIL 1 AM EDT FRIDAY FOR NCZ107.

MARINE...NONE.

&&

SYNOPSIS...JDW
NEAR TERM...MJC
SHORT TERM...JDW
LONG TERM...SHK
AVIATION...MRR
MARINE...MJC/JDW/SHK
TIDES/COASTAL FLOODING...MJC
Hazardous weather outlook, Aug 2, 7:50 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
750 PM EDT THU AUG 2 2012

NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-053>056-
040000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
750 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-040000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
750 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-040000-
INLAND NEW HANOVER-
750 PM EDT THU AUG 2 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 2, 6:29 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             KELLY                   34.47N  78.32W
08/02/2012  E1.00 INCH       BLADEN             NC   PUBLIC

            NICKLEL SIZE HAIL HAS INCREASED TO QUARTER SIZE

&&

EVENT NUMBER ILM1200308

ROSS
Local storm report, Aug 2, 6:30 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
630 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             KELLY                   34.47N  78.32W
08/02/2012  E1.75 INCH       BLADEN             NC   PUBLIC

            NICKEL SIZE HAIL HAS INCREASED TO GOLF BALL SIZE

&&

CORRECTED EVENT

EVENT NUMBER ILM1200308

ROSS
Special weather statement, Aug 2, 6:42 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
642 PM EDT THU AUG 2 2012

NCZ096-099-105-107-109-022315-
BLADEN-COLUMBUS-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
642 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...NEW HANOVER...
PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 715 PM EDT...

AT 642 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EAST ARCADIA...OR ABOUT 18 MILES NORTHWEST OF LELAND...MOVING EAST AT
10 MPH.

SOME LOCATIONS IMPACTED INCLUDE ASHTON...CASTLE HAYNE...CURRIE...
DELCO...FREEMAN...KELLY...LONG CREEK...MALPASS CORNER...MONTAGUE...
MOORETOWN...PHOENIX AND POINT CASWELL.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3452 7785 3437 7776 3424 7828 3430 7837
      3448 7837
TIME...MOT...LOC 2242Z 270DEG 6KT 3439 7826

15
Special weather statement, Aug 2, 6:51 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
651 PM EDT THU AUG 2 2012

SCZ032-033-022345-
FLORENCE-MARION-
651 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE AND MARION
COUNTIES THROUGH 745 PM EDT...

AT 651 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HYMAN...OR ABOUT 11 MILES NORTHEAST OF LAKE CITY...MOVING EAST AT 5
MPH.

SOME LOCATIONS IMPACTED INCLUDE MARION...BRITTON NECK...GRESHAM...
HANNAH...HYMAN...KINGSBURG...PAMPLICO...POSTON AND RAINS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3416 7954 3419 7928 3401 7934 3384 7932
      3387 7963 3412 7961
TIME...MOT...LOC 2251Z 270DEG 6KT 3398 7962

REK!
Special weather statement, Aug 2, 7:04 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
704 PM EDT THU AUG 2 2012

SCZ039-030000-
WILLIAMSBURG-
704 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
800 PM EDT...

AT 704 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOURDIN...OR ABOUT 6 MILES NORTHEAST OF SAINT STEPHEN...MOVING EAST
AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...EARLE...GOURDIN...
HEBRON...HEBRON CROSSROADS...NIXONVILLE...SALTERS...TRIO...
GREELEYVILLE AND LANE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3388 7987 3347 7957 3337 7963 3334 7968
      3330 7968 3332 7970 3332 7974 3337 7979
      3337 7981 3340 7985 3344 7988 3349 7997
      3350 8004 3355 8008
TIME...MOT...LOC 2304Z 252DEG 9KT 3347 7986

15
Special weather statement, Aug 2, 7:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
755 PM EDT THU AUG 2 2012

NCZ087-099-SCZ017-024-033-053-030100-
COLUMBUS-DILLON-INLAND HORRY-MARION-MARLBORO-ROBESON-
755 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...MARION...DILLON...
MARLBORO...COLUMBUS AND ROBESON COUNTIES THROUGH 900 PM EDT...

AT 755 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MCCOLL TO HAMER TO KEMPER TO 5 MILES NORTHEAST OF
GALIVANTS FERRY...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
LAURINBURG TO DILLON TO 8 MILES NORTHEAST OF MULLINS TO 9 MILES
SOUTHEAST OF MULLINS...MOVING EAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...MULLINS...RED
SPRINGS...ADRIAN...ALLSBROOK...ALMA...BARNESVILLE...BAYBORO...
BOARDMAN...BUIE AND CHADBOURN.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3484 7920 3436 7876 3392 7872 3395 7924
      3431 7928 3448 7943 3473 7969 3476 7962
      3464 7946 3477 7934 3482 7936 3484 7935
TIME...MOT...LOC 2355Z 272DEG 5KT 3466 7951 3448 7932
          3430 7917 3410 7917

ZOUZIAS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:16 PM EDTSpecial Weather StatementILMGeorgetown59 min
Aug 2, 5:39 PM EDTSpecial Weather StatementILMFlorence66 min
Aug 2, 5:44 PM EDTSevere Thunderstorm WarningILMFlorence35 min
Aug 2, 6:15 PM EDTSevere Thunderstorm WarningILMMarlboro17 min
Aug 2, 6:24 PM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg30 min
Aug 2, 6:51 PM EDTSpecial Weather StatementILMMarion54 min
Aug 2, 7:04 PM EDTSpecial Weather StatementILMWilliamsburg56 min
Aug 2, 7:13 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg62 min
Aug 2, 7:50 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg41 min
Aug 2, 3:35 PM EDTCoastal Flood AdvisoryILMNew Hanover9 hr
Aug 2, 3:49 PM EDTSpecial Weather StatementILMRobeson56 min
Aug 2, 5:17 PM EDTSevere Thunderstorm WarningILMBladen58 min
Aug 2, 5:30 PM EDTSevere Thunderstorm WarningILMPender60 min
Aug 2, 5:43 PM EDTSevere Thunderstorm WarningILMBladen, Pender62 min
Aug 2, 6:42 PM EDTSpecial Weather StatementILMPender33 min
Aug 2, 7:11 PM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover52 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.